Alert archive / Wisconsin / Special Weather Statements in 2026

Special Weather Statement, NWS La Crosse, WI

March 6, 2026Grant County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Mar 6, 2026, 10:30 PM CST for Grant County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2026, 10:30 PM CST (04:30 UTC)
Expired
Mar 6, 2026, 11:00 PM CST
In force
30 min
Issued by
NWS La Crosse, WI
Hail
0.00 in
Wind
50

County Grant County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS83 KARX 070430
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
1030 PM CST Fri Mar 6 2026
 
WIZ061-070500-
Grant WI-
1030 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GRANT COUNTY THROUGH
1100 PM CST...

At 1030 PM CST, Doppler radar was tracking a strong thunderstorm near
Cassville, or near Guttenberg, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Bloomington around 1035 PM CST.
  Lancaster around 1040 PM CST.
  Fennimore around 1045 PM CST.

Other locations impacted by this storm include Preston, Highway 61
And County T, Werley, Mount Ida, Jellystone Park Near Bagley, Orion,
Port Andrew, Stitzer, Beetown, and County Roads K And T.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4293 9113 4307 9090 4308 9085 4309 9083
      4311 9080 4312 9074 4317 9069 4317 9066
      4318 9061 4320 9059 4321 9055 4320 9043
      4300 9043 4269 9097 4270 9097
TIME...MOT...LOC 0430Z 235DEG 54KT 4279 9099 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Cecava

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Mar 6, 10:00 PM CST, 30 minutes earlier. Its key messages:

  • Severe thunderstorms are possible over the next few hours, mainly along and south of US Highway 18 in northeast Iowa and southwest Wisconsin. The primary concern is damaging winds but quarter size hail and a tornado cannot be totally ruled out. In addition, with frozen ground and precipitable water values near 1 inch, rain will result rises on area rivers and streams.
  • Potential (25-50%) for freezing drizzle Saturday morning along and northwest of a Mason City IA to Rochester to Medford arc.
  • Warmer temperatures return for Sunday and Monday with daytime highs from the 50s into low 60s.
  • Precipitation potential (30-45%)returns Tuesday night into Wednesday night. Some snow may occur with this precip, but impactful amounts appear doubtful (10% chance for 3"+).
Area forecast discussion, Mar 6, 10:00 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1000 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- Severe thunderstorms are possible over the next few hours,
  mainly along and south of US Highway 18 in northeast Iowa and
  southwest Wisconsin. The primary concern is damaging winds but
  quarter size hail and a tornado cannot be totally ruled out.
  In addition, with frozen ground and precipitable water values
  near 1 inch, rain will result rises on area rivers and
  streams.

- Potential (25-50%) for freezing drizzle Saturday morning along
  and northwest of a Mason City IA to Rochester to Medford arc.

- Warmer temperatures return for Sunday and Monday with
  daytime highs from the 50s into low 60s.

- Precipitation potential (30-45%)returns Tuesday night into
  Wednesday night. Some snow may occur with this precip, but
  impactful amounts appear doubtful (10% chance for 3"+).

&&

.DISCUSSION...
Issued at 959 PM CST Fri Mar 6 2026

Severe storm potential in the immediate term

Widespread cloudiness and the second round of rain lingering through
early afternoon largely prevented insolation and surface
destabilization today. Observations and guidance trend has
accordingly shifted toward less instability available for
thunderstorms - 07.00z RAOB at DVN has only 200 J/kg of MUCAPE and
07.01z HRRR depicts 250-500 J/kg in our CWA. Thus, while deep shear
remains impressive - effective shear values of 40-60 knots per SPC
mesoanalysis - thinking the severe thunderstorm risk in our area is
low with risk focusing on damaging wind given winds off the surface
increasing above 50 knots as the LLJ ramps up and some up to quarter
size hail given cold temps aloft. However, given those impressive
shear values, will need to remain vigilant, particularly if a
surface based storm manages to develop, as this would lead to a
tornado risk. Risk for all severe modes is highest along and south
of US Highway 18 in NE IA/SW WI while areas farther north mainly
have a risk for a stray severe hailstone given the even more stable
surface layer there.

Freezing rain/drizzle possible Saturday morning

Large positively upper trough is seen over the northern and central
Plains on 03z WV satellite with a strong southwesterly upper jet
over eastern NE toward western Lake Superior. At the surface,
associated cold front is starting to push through our western zones
with northwesterly winds seen at Dodge Center and Austin. With an
axis of robust 850/925mb frontogenesis just behind the surface front
and ascent via ageostrophic response to the right entrance region of
the upper jet, some convection is occurring atop the 850mb warm nose
behind the front over northwest IA and south central MN leading to
freezing rain in Estherville IA where surface temps are 31F. The
good news is that in our CWA, HRRR/RAP suggest surface temps will
not fall as quickly compared to farther west so should this batch of
post-frontal convection reach our area, rain would result. However,
progged profiles at RST do eventually drop below freezing at
Rochester while the warm nose erodes at the same time. With this
near surface layer remaining saturated while the DGZ remains dry
through around 10am, any low level ascent could lead to freezing
drizzle. Have therefore moved the forecast tomorrow morning - where
precip is possible (15-40%) along and northwest of a Mason City IA
to Rochester to Medford ac - toward rain transitioning to freezing
drizzle, retaining a slight chance (15%) for snow in case the DGZ
saturates.

Warm temperatures return Sunday and Monday

After a cool post frontal Saturday with slowly clearing skies,
partly to mostly sunny conditiosn return Sunday and Monday.
Additionally, a pair of northern stream disturbances will lead to
lightly breezy southwesterly surface winds during both days. This
should lead to warmer temperatures with highs in the 50s and 60s.
07.01z NBM interquartile ranges are 4-5 degrees F so confidence is
good this warm up will occur.

Next chance for precip Tuesday into Wednesday

Slow moving upper trough looks to slide over the northern Plains and
upper Midwest Tuesday into Wednesday with this feature amplifying
roughly overhead Wednesday into Thursday. Given favored positive
tilt to this trough as it approaches, best forcing for ascent and
moisture look to be displaced to our southeast. However, as the main
body of the upper trough passes overhead, could (30-45%) get some
light precip and, given progged 850/700mb temps below 0C, snow would
be possible as well. Amounts at this do not look to favor impacts,
with only a 10-15% chance to reach 3" of accumulation per 07.01z NBM
and 06.12z LREF, in line with the overall pattern.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 610 PM CST Fri Mar 6 2026

Messy aviation forecast ahead with predominant LIFR/IFR
conditions due to a combination of fog, showers, and TS over the
next 12 hours. As showers and TS shift east and fog reduces in
coverage, areas along and northwest of a AUM-RST-MDZ axis may
(30%) see some light snow and FZDZ between 10z and 16z
Saturday. Post-frontal stratocumulus should keep conditions MVFR
into the afternoon Saturday but eventual improvement to VFR
will occur around the end of the period.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Ferguson
AVIATION...Ferguson
Hazardous weather outlook, Mar 6, 6:22 PM CST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
622 PM CST Fri Mar 6 2026

IAZ010-011-018-019-029-030-WIZ053>055-061-080430-
Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Clayton-Vernon-
Crawford-Richland-Grant-
622 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa and southwest Wisconsin.

.DAY ONE...Tonight

Locally heavy rainfall rates and lingering frozen ground may
contribute to urban and small stream flooding and flooding in quick
responding rivers in areas where storms frequent on Friday.

Strong to severe storms will be possible across portions of
northeast Iowa and southwest Wisconsin Friday evening with damaging
wind and large hail being the primary threats. Additionally, a
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Severe weather reports would be appreciated on Friday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ009-MNZ088-095-096-WIZ034-041>044-080430-
Howard-Winona-Fillmore-Houston-Jackson-La Crosse-Monroe-Juneau-
Adams-
622 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...central Wisconsin and west central
Wisconsin.

.DAY ONE...Tonight

Locally heavy rainfall rates and lingering frozen ground may
contribute to urban and small stream flooding in areas where storms
frequent on Friday.

Strong storms will be possible Friday evening with potential for
strong winds and hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Severe weather reports would be appreciated on Friday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008-MNZ079-086-087-094-WIZ017-029-032-033-080430-
Mitchell-Wabasha-Dodge-Olmsted-Mower-Taylor-Clark-Buffalo-
Trempealeau-
622 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for portions of north central
Iowa...southeast Minnesota...central Wisconsin...north central
Wisconsin and west central Wisconsin.

.DAY ONE...Tonight

Locally heavy rainfall rates and lingering frozen ground may
contribute to urban and small stream flooding in areas where storms
frequent on Friday.

Strong storms will be possible Friday evening with potential for
strong winds and hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Freezing drizzle and light snow may occur Saturday morning
leading to slick roadways, particularly on bridges and overpasses.

.SPOTTER INFORMATION STATEMENT...

Severe weather reports would be appreciated on Friday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

APF

In the hours before

Special weather statement, Mar 6, 8:38 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service La Crosse WI
838 PM CST Fri Mar 6 2026

WIZ032-033-070315-
Buffalo WI-Trempealeau WI-
838 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BUFFALO AND
NORTHWESTERN TREMPEALEAU COUNTIES THROUGH 915 PM CST...

At 838 PM CST, Doppler radar was tracking a strong thunderstorm near
Buffalo City, or 7 miles southeast of Alma, moving northeast at 50
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Independence around 900 PM CST.

Other locations impacted by this storm include Gilmanton, Waumandee,
Montana, Herold, Cream, Praag, Wickham Valley, Highway 88 And County
O, Walek Knob, and Lookout.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4421 9183 4432 9188 4455 9160 4435 9139
TIME...MOT...LOC 0238Z 240DEG 42KT 4426 9182

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Cecava
Special weather statement, Mar 6, 9:21 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
921 PM CST Fri Mar 6 2026

MNZ086-070345-
Dodge MN-
921 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DODGE COUNTY THROUGH
945 PM CST...

At 920 PM CST, Doppler radar was tracking a strong thunderstorm near
Claremont, or 10 miles northwest of Dodge Center, moving northeast at
55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  West Concord around 925 PM CST.

Other locations impacted by this storm include County Roads 1 And 24,
County Roads 20 And 5, Berne, Concord, Eden, Highway 57 And 570th
Street, Wasioja, and Highway 14 And County 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4420 9304 4419 9268 4411 9268 4401 9305
TIME...MOT...LOC 0320Z 240DEG 49KT 4412 9301

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Cecava
Special weather statement, Mar 6, 10:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1030 PM CST Fri Mar 6 2026

WIZ061-070500-
Grant WI-
1030 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GRANT COUNTY THROUGH
1100 PM CST...

At 1030 PM CST, Doppler radar was tracking a strong thunderstorm near
Cassville, or near Guttenberg, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bloomington around 1035 PM CST.
  Lancaster around 1040 PM CST.
  Fennimore around 1045 PM CST.

Other locations impacted by this storm include Preston, Highway 61
And County T, Werley, Mount Ida, Jellystone Park Near Bagley, Orion,
Port Andrew, Stitzer, Beetown, and County Roads K And T.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4293 9113 4307 9090 4308 9085 4309 9083
      4311 9080 4312 9074 4317 9069 4317 9066
      4318 9061 4320 9059 4321 9055 4320 9043
      4300 9043 4269 9097 4270 9097
TIME...MOT...LOC 0430Z 235DEG 54KT 4279 9099

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Cecava

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:38 PM CSTSpecial Weather StatementARXBuffalo37 min
Mar 7, 1:12 AM CSTSpecial Weather StatementARXAdams, Juneau48 min
Mar 6, 9:21 PM CSTSpecial Weather StatementARXDodge24 min

Nearby

Special Weather Statements in Wisconsin, 2026Every special weather statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.